allover the place

Those of you who know me are aware that I am presently taking 4mg per day of ropinerole, which I am told is to be increased gradually to 8mg but each time the dose is increased my shaking seems to be getting worse instead of better. I am all over the place today and shaking so bad that Laraine is having to type this for me. I was only diagnosed 8 weeks ago and am starting to feel that the medication is making things worse. Is this normal ?

22 Replies

oldestnewest
  • offer this from my experience and doctors. i gradually increased my meds and as i did i got worse like you wrote. i am all over the place today and i hurt so badly tonight that i just got up off the floor. my legs are shaking while stiff and tremors as well. foot rolls under. emotionally i can't think well or remember and i took my 6 am meds at 2 am and forgot one med time today as i take them every 4 hours round the clock. it was so "bad" today i had to leave IHOP.

    i "hate" to think what tomorrow and weeks and months to come hold. i just started azilect 3 days ago and i wonder if that has something to do with the problem. alsh, if this helps please know you are not alone. dennis

  • Thanks Dennis,

    Been up since 5am , shaking bad and i did not want to wake Laraine , so came down and made a cup of tea , spillt some so made anouther , shaking getting worse and i dont take meds till 8am

    regards

    Al

  • When I come to the condition you describe and know med time is "far" off my PD symptomns increase. I think I know how you feel from experience. I am now working on a new drug AZILECT but I canot tell yet if it is doing anything. Gone up to $300 a bottle I was told. Best wishes, Dennis

  • You are not alone. Mine isnt as bad. But my right foot and ankle lock up. Toes curl under and cramp so bad that i sit on it to make it numb to stop hurting. I use a cane for first 6 hra of day till ankle works for awhile. It sucks. I am on 4 months.

  • Hi SB,

    thanks for your comment, still shaking , hope it dyes down as i hope to go to the village pub to watch the football later ( Glasgow rangers vs Celtic) they call this the new year derby always a great game with a lot at stake , here in the west coast of Scotland , any way looking forward to seeing my mates who by the way take the piss out of me due to the shaking ( all good fun though)

    Regards

    Al

  • When I first began my PD meds, I discovered that a side effect was PD symptoms. After several years I found a Dr. who changed my meds. I got noticeably better. The side effects, for me, were worse than the disease.

    Check the meds you are taking and read the side effects it can have. Then talk to you Dr.

    Also, Amantadine has helped with my shaking.

  • I have PD, but this analogy is about sleep. When I first tried different Rx sleep meds some of them backfired -- try 2 hours of sleep over a 92 hr period. I missed a week of work. But, I found 2 that allow me to sleep as well as I can imagine, for the last 12 years now. Maybe that med just isn't one that works for you. I would report it to my Dr (maybe they have a quick,short-term suggestion) try to get an appointment soon and scale back down on that med.

  • Thanks Paul, will talk to him toworrow

    regards

    Al

  • You should contact your doctor and report these additional symptoms so he/she can adjust your meds accordingly. Take care.

  • I also suffer from tremor. After trying different medications I am now on Stalevo and Requip slow release. These are working well for me at the moment, but the trouble with PD is that things change from day to day. Good luck.

  • I must agree with the others here who suggest making careful observations and taking them with you to the doctor.

    I myself cannot tolerate Ropinirole (Requip) and it's "related" meds. I had a dickens of a time with hallucinations, (Like animals crossing the road in front of my car), edema, falling asleep while driving, while teaching (midsentence!), etc.

    The first time i mentioned these side effects to my Neurologist, she seemed so hopeful that I would adjust to the Requip and things got worse. I started charting my side effects and grabbed her attention and opened her mind that the meds and i were not compatible.

    Best wishes!

  • Hi alsh,

    Do you have a parkinson's nurse specialist? I think you are in the UK... They are often more on the ball regarding medications than GPs. If you are UK based and don't have one you can call the Parkinson's UK helpline and speak to theirs while you investigate getting one of your own.

    Don't get too down, there are plenty of combinations of meds out there, it's just a metter of trying them out and noting their effects.

    Best wishes,

  • Hi Soup,

    I have a PD nurse Jackie who is fantastic , spoke to her and she tell me that my GP is not prescribing what they wre told to do , so Jackie sent them a fax mid afternoon to day , and guse what a new prescription will be ready for me in the morning

    Regards

    Al

  • That's great!

  • I am on requip 8mg per day (eventually). starting at 2 and increasing slowly, At every increase the first day was ok but the second was awful. This is my second day and i have spent the afternoon in bed feeling like my innards were all twitching and feeling sick.not nice.

    fingers crossed it settles down. At diagnosis, in March i had few symptoms, mostly a twitch in my arm and mild pain. I now have no got major tremors in my arm and twitching in my leg, i feel slightly queasy all the time and am in constant pain!. Even my other side is joining in. Remind me again , why am i taking these meds?, not seeing any benefits at all so far.

  • Hi Caroline,

    am on requip lx and its doin ma head in, just went to pub for abeer to forgetb the crap

    take care we are all in this together

    talk soon

    Al

  • Parkinsons is such an indivdual disease I have learnt over the last 8 years that the only way I can manage this " dis ease" they call Parkinsons is to really listen to my body .

    So if I change my medication or add anything new I start to record the symptoms I only change things one at a time.At times it has been distressing but if I am worried i I will always take a look at what supports I have and use one of them.So I ring my local pd nurse he is brilliant but understanably not always available so I have to go and look for the other supports .I look up the internet (I have learnt to be careful about the sites I get information on ) I use this site which is fast becoming an amazing site for support and information. If I am having a reaction to the change in medication (which for me is slownwess of movement )I will lie on my favourite coach and do some mindfulness breathing which has a great calming effect .

    Most of all I try (dont always succeed) to keep it in the moment and the more I do that the more I find that my body responds .

    Mags

  • I am wondering if everyone has adverse reactions to their medications when they first start taking them and how long they last. My husband had no symptoms of PD until after a shoulder replacement surgery. He had a very slight tremor in his right hand. I just assumed it was nerve damage from surgery. He got all his other symptoms after he started taking Carbidopa/Levedopa. Is this a normal reaction? Does everyone go through this at the beginning? If so, how many years does he have to get worse, before it starts to work?

  • Still all over the place , now on 8mgs of requip lx cant stand it, my PD nurse has told me that iam not on the theraputic dose yet and i should persiver with it, what is she all about , they dont have to deal with it , its 01.30 am on the 1st of Jan 2012 and am pissed off with this shit , shaking is getting far worse , now moved to my left side , leg is going off on one as is my head , but what the hell i know there are peeps a lot worse than me , ( just felling sorry for my self and pissed off)

    still not sleeping and feeling sick , what a life we have , not to worry tomorrow might be ok

    Al

  • Sorry i must sound like a loony,

    Al

  • I'm no doctor, but I wouldn't increase it anymore.

    I was prescribed 15mg after my first Dr. visit with

    a different neurologist. I was in my 7th year of PD

    and had just begun taking medication.

    Don't do it!!! Requip is very, very hard to get off of.

    Believe me! I'm trying to do just that, right now.

    Requip has caused me to neglect my household duties,

    to be unable to concentrate, to have mood swings,

    and more.

    It sounds like you are intolerant anyway. I would stop

    at that dosage and consult the doctor. Don't stop

    taking it, though. It is too risky. Consult your doctor,

    please. And, he will slowly taper you off if you shouldn't

    be taking it.

    Tonya

  • Thanks,

    Still on 8mgs , its doin my nut in, cant sleep , shaking , feeling sick ,however had some respite last night at the party,

    oh the hangover - yer payment fur havin a guid time

    Al

You may also like...